MAUDE Adverse Event Report: COVIDIEN ELECTRODE H49P SOLID GEL; ELECTRODE, ELECTROCARDIOGRAPH

COVIDIEN ELECTRODE H49P SOLID GEL; ELECTRODE, ELECTROCARDIOGRAPH
Model Number ES40030
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported they were previously using vermed electrodes when the skin irritation first started.Covidien soft-e electrodes were sent to the patient as an alternative for patients with sensitive skin.The patient is reporting red bumps and now they are oozing yellow pus.The patient has allergies to adhesives and consulted a doctor.No medical treatment was provided.The patient self treated with hydrocortisone cream and triamcinolone cream.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was not performed during this investigation as a viable lot number was not received with the complaint.All dhrs are reviewed and approved by quality prior to release of product.Because there was no lot number, a date of manufacture could not be determined.There were no samples received with this complaint therefore an examination of the reported issue could not be made.Per the complaint report no samples are expected.From a root cause analysis perspective, the cause of the skin irritation is most likely attributed to skin preparation, skin condition or specific skin sensitivities.It can also be caused by repeatedly placing electrodes in the same position or area which can irritate the skin.Biocompatibility testing is performed in accordance with iso 10993-1 and gel was found to be non-cytotoxic, non-irritating and non-sensitizing.It is important to note that this test only provides confidence that 95% of the population will not have an adverse reaction.The use of this product requires an adherence to proper skin preparation protocols as documented on the product packaging.Improper application of the electrode, application to sensitive, irritated or broken skin, or applications without proper skin preparation may cause adhesion or skin irritation issues.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.However, a corrective and preventative action has been opened to review and investigate any potential for product causes.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
ELECTRODE H49P SOLID GEL
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key11027492
Report Number1219103-2020-00309
Device Sequence Number2692523
Product Code DRX
UDI-Device Identifier20884527004796
UDI-Public20884527004796
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberES40030
Device Catalogue NumberES40030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;